Allergies Home > Veramyst Overdose
Taking Veramyst for long periods of time can lead to serious problems, but studies indicate that a short-term Veramyst overdose is not likely to be dangerous. In these studies, large doses of the medicine did not cause any problems, other than the usual Veramyst side effects. Treatment is usually not necessary for a Veramyst overdose.
Veramyst™ (fluticasone furoate nasal spray) is a medication approved to treat nasal allergies in adults and children as young as two years old. It is part of a class of medications known as nasal corticosteroids. As with all medicines, it is possible to overdose on Veramyst. The specific effects of a Veramyst overdose will vary depending on a number of factors, including the Veramyst dosage and whether it was taken with any other medicines or substances.
It is not known exactly what to expect from a Veramyst overdose. It appears that a short-term overdose of Veramyst is not likely to be dangerous. In studies, large doses of the medicine did not cause any problems, other than the usual Veramyst side effects. These large doses were approximately the same as using an entire bottle of Veramyst all at once. However, taking large doses of Veramyst for long periods of time may cause serious problems. As with all steroids, large doses of Veramyst may decrease the body's ability to produce natural steroids. This can cause serious problems, especially if the drug is stopped too quickly (and the body does not have a chance to begin making natural steroids again). If you realize that you have been taking too much Veramyst, you should not stop taking it too quickly.
Given that there have been so few cases of people taking too much Veramyst, it is also not known what the best treatment is for a Veramyst overdose. Many people who take too much Veramyst will not require any treatment. If a long-term overdose has occurred, treatment may be necessary. This treatment may include supportive care, which consists of treating the symptoms that occur as a result of the overdose.
It is important that you seek medical attention immediately if you believe that you may have overdosed on Veramyst.